# SDR NWAA071899936

- Difficulty date: May 18, 2007
- Submitted: May 29, 2007
- Operation: Air carrier
- Aircraft: N1799U
- Make and model: Doug DC-9-31
- Aircraft serial: 47370
- Aircraft time: 83,091 hours, 92,274 cycles
- System (JASC): 5330 · Fuselage Main, Plate/Skin
- Part: Skin
- Condition: Failed
- Location: Fuselage
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: B, A

## Discrepancy

THE AIRCRAFT WAS CLIMBING THROUGH FL200 WHEN IT EXPERIENCED A RAPID DECOMPRESSION OF THE CABIN AFTER A LOUD BANG. CREW INITIATED AN EMERGENCY DESCENT TO 10,000 FT AND COMPLIED WITH COM PROCEDURES. THE CABIN THEN FILLED WITH A BURNING ODOR SO THE CREW DIVERTED TO AN EMERGENCY LANDING AT BUF AND LANDED WITHOUT FURTHER INCIDENT. CFR CONFIRMED NO FIRE OR SMOKE AND THE AIRCRAFT TAXIED TO THE GATE. MAINTENANCE DISCOVERED A HOLE IN THE FUSELAGE FORWARD OF THE FWD CARGO DOOR. AIRCRAFT WAS FERRIED UN-PRESSURIZED TO MSP WHERE MAINTENANCE REPAIRED THE DAMAGED SKIN AND VERIFIED THAT THERE WAS NO DAMAGE TO ANY LONGERON. THE AIRCRAFT HAS RETURNED TO SERVICE.
